... mg). I decided to stop about a week ago; the first 4 days I felt great but day before yesterday I was nauseous, dizzy,and had headaches even though I felt wonderful mentally. I went to work yesterday and managed very well but still feel weird. I don't plan to see any doctor but I do wonder how long these symptoms may continue. I do have a very happy and fulfilling life and I am very healthy. I don't take any prescriptions or over the counter meds except a daily vitamin and one calcium tablet. I do not even take aspirin or other pain pills. We don't even have that sort of thing in our home. I would like to know how long these symptoms might last.
You were on Paxil a long time. It can have withdrawal syndrome if you do not taper off of it slowly. Your symptoms can last as little as 1 week to as long as 4-8 weeks. Everyone is different. As you know it is not advisable to just stop taking any antidepressant without the advise of a doctor. You already stated that you do not plan to see a doctor. If the symptoms get worst you may want to reconsider seeing a doctor to put you on a taper schedule.
Best to you, hope you feel better soon :)
NLA06; I agree with Janie you are going to have a very hard time just stopping the Paxil without tapering down the Paxil very slowly even longer than what it takes to build it up. And remember you have been on it for a long time and you do not stop it abruptly or you well continue to have the feeling you are having now. I do wish you luck. And wish you the best but be very careful. Chuck1957
Since you were on the medication for so long it's not uncommon to have more side effects than people who may have been on it a shorter period of time. That being the case, do involve your doctor if symptoms persist past 2 weeks.
Some good things to help placate and reset your body in the meantime include: healthy diet for you, regular exercise plan at appropriate level, reading about others who have overcome similar struggles, you may also try supplements like 5-HTp, Tryptophan or especially omegas through fish or krill oil (also these can be found in pill form, which is the best option due to their awful taste!) Even with supplements it's good to ask your doctor if there could be negative interactions or anything else you should know - but Drs can be biased so a knowledgeable natural health and supplement specialist would also be advisable.
Exercise releases "happy" neurotransmitters, so this is where I'd start if I were you and make small obtainable goals. Then the healthy eating and any other helpful life changes will be easier to implement from your exercise-induced serotonin burst state. Even gentle stretching could be your exercise to begin or maybe you're a super athlete already and can choose some goals to focus your efforts.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Nov 2012 • 7 answers
Posted 25 Mar 2013 • 2 answers
Posted 26 May 2016 • 3 answers
Posted 7 Jul 2017 • 1 answer
I've been on and off Paroxetine for the past 20+ years. Started back in college when Paxil came out?
Posted 18 days ago • 1 answer